zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positive solutions of a second-order integral boundary value problem. (English) Zbl 1106.34014
The author uses a well-known fixed-point theorem to study the existence of positive solutions of the nonlinear integral boundary value problem $$ -(au')' + b u = f(t, u), $$ $$ (\cos \gamma_0) u(0) - (\sin \gamma_0) u'(0) = H_1 \left ( \int_0^1 \! u(\tau) \, d \alpha(\tau) \right ), $$ $$ (\cos \gamma_1) u(1) + (\sin \gamma_1) u'(1) = H_2 \left ( \int_0^1 \! u(\tau) \, d \beta(\tau) \right ). $$ The method used is an interesting variant of the traditional means to show the existence of positive solutions via cone theoretic techniques. The author considers the above boundary value problem as a perturbation of the boundary value problem $-(au')' + b u = f(t, u), (\cos \gamma_0) u(0) - (\sin \gamma_0) u'(0) = 0, (\cos \gamma_1) u(1) + (\sin \gamma_1) u'(1) = 0$. Using the Green function associated with the boundary value problem with homogeneous boundary conditions, the author defines a cone preserving operator and obtains many fixed-point theorems.

34B18Positive solutions of nonlinear boundary value problems for ODE
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
Full Text: DOI
[1] Deimling, K.: Nonlinear functional analysis. (1985) · Zbl 0559.47040
[2] Feng, W.; Webb, J. R. L.: Solvability of a m-point boundary value problems with nonlinear growth. J. math. Anal. appl. 212, 467-480 (1997) · Zbl 0883.34020
[3] Grabmüller, H.: Integralgleichungen (für mathematiker). (2000)
[4] Guo, D.; Laksmikantham, V.: Nonlinear problems in abstract cones. (1988)
[5] Guo, D.; Sun, J.; Liu, Z.: Functional analysis approaches in the theory of nonlinear ordinary differential equations. (1995)
[6] Gupta, C. P.: Solvability of a three-point nonlinear boundary value problem for a second-order ordinary differential equation. J. math. Anal. appl. 168, 540-551 (1992) · Zbl 0763.34009
[7] Gupta, C. P.: A generalized multi-point boundary value problem for second-order ordinary differential equations. Appl. math. Comput. 89, 133-146 (1998) · Zbl 0910.34032
[8] Henderson, J.: Double solutions of three-point boundary-value problems for second-order differential equations. Electron. J. Differential equations 115, 1-7 (2004) · Zbl 1075.34013
[9] Il’in, V. A.; Moiseev, E. I.: Nonlocal boundary value problem of the first kind for a Sturm -- Liouville operator in its differential and difference aspects. Differential equations 23, 803-810 (1987)
[10] Il’in, V. A.; Moiseev, E. I.: Nonlocal boundary value problem of the second kind for a Sturm -- Liouville operator. Differential equations 23, 979-987 (1987) · Zbl 0668.34024
[11] Infante, G.: Eigenvalues of some non-local boundary-value problems. Proc. Edinburgh math. Soc. 46, 75-86 (2003) · Zbl 1049.34015
[12] Krasnoselskii, M. A.; Zabreiko, P. P.: Geometrical methods of nonlinear analysis. (1984)
[13] Krein, M. G.; Rutman, M. A.: Linear operators leaving invariant a cone in a Banach space. Transl. amer. Math. soc. 10, 199-325 (1962)
[14] Liu, Z.; Li, F.: Multiple positive solutions of nonlinear two-point boundary values. J. math. Anal. appl. 203, 610-625 (1996) · Zbl 0878.34016
[15] Ma, R.: Positive solutions for a nonlinear three-point boundary value problem. Electron. J. Differential equations 1999, 1-8 (1999) · Zbl 0926.34009
[16] Ma, R.: Existence theorems for a second-order m-point boundary value problem. J. math. Anal. appl. 211, 545-555 (1997) · Zbl 0884.34024
[17] Ma, R.: Existence of positive solutions for superlinear semipositone m-point boundary value problems. Proc. Edinburgh math. Soc. 46, 279-292 (2003) · Zbl 1069.34036
[18] Ma, R.; Wang, H.: Positive solutions of nonlinear three-point boundary value problems. J. math. Anal. appl. 279, 1216-1227 (2003)
[19] Ma, R.; Thompson, B.: Positive solutions for nonlinear m-point eigenvalue problems. J. math. Anal. appl. 297, 24-37 (2004) · Zbl 1057.34011
[20] Ma, R.; Thompson, B.: Global behavior of positive solutions of nonlinear three-point boundary value problems. Nonlinear anal. 60, 685-701 (2005) · Zbl 1069.34016
[21] Moshinsky, M.: Sobre los problemas de condiciones a la frontiera en una dimension de caracteristicas discontinuas. Bol. soc. Mat. mexicana 7, 1-25 (1950)
[22] Palamides, P. K.: Positive and monotone solutions of an m-point boundary value problem. Electron. J. Differential equations 18, 1-16 (2002) · Zbl 1010.34004
[23] Timoshenko, T.: Theory of elastic stability. (1971) · Zbl 0223.73036
[24] Webb, J. R. L.: Positive solutions of some three-point boundary value problems via fixed point index theory. Nonlinear anal. 47, 4319-4332 (2001) · Zbl 1042.34527
[25] Yang, Z.; O’regan, D.: Positive solvability of systems of nonlinear Hammerstein integral equations. J. math. Anal. appl. 311, 600-614 (2005) · Zbl 1079.45005
[26] Zhang, G.; Sun, J.: Positive solutions of m-point boundary value problems. J. math. Anal. appl. 291, 406-418 (2004) · Zbl 1069.34037